Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS New Orleans, LA

June 15, 2000Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2000, 8:30 AM CDT for Harrison County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 8:30 AM CDT (13:30 UTC)
Expired
Jun 15, 2000, 9:00 AM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS54 KLIX 151326
SVRNEW
MSC047-151400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 900 AM CDT

* AT 825 AM CDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE  
  THUNDERSTORM WITH A FUNNEL CLOUD ALOFT 5 MILES NORTH OF 
  GULFPORT...MOVING NORTHWEST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  LYMAN
  GULFPORT

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
NEW ORLEANS.

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 3:00 AM CDT, 5 hours 30 minutes before
AFDNEW
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT THU JUN 15 2000

LATEST SURFACE ANALYSIS SHOWED A 986MB LOW NORTHEAST OF MINNESOTA
WITH A COLD FRONT EXTENDING SOUTH THROUGH MICHIGAN TO OKLAHOMA TO
NORTH TEXAS. WATER VAPOR SATELLITE IMAGERY CONTINUE TO SHOW AN
NEGATIVELY TILTED TROUGH OVER GREAT LAKES AND NW/SE ORIENTED 130KT
JET OVER THE NORTHERN ROCKIES. IN ADDITION...UPPER LEVEL LOW OVER THE
CENTRAL GULF WAS NOTED.

SURFACE FRONT OVER MID MISSISSIPPI VALLEY WILL CONTINUE TO
RETREAT NORTH THROUGH FRI. NEXT SHORT WAVE IN THE NORTHERN
STREAM WILL HELP BROADEN THE TROUGH OVER THE WESTERN CONUS.
UPPER LEVEL LOW/TROUGH OVER THE CENTRAL GULF WILL SLOWLY MOVE NORTH
TOWARD THE GULF COAST. AT THE SAME TIME...A SUB-TROPICAL JET IS
EXPECTED TO STRENGTHEN AT THE BASE AND FRONT OF THE GULF TROUGH...
PLACING THE MISSISSIPPI COAST AND EAST IN THE LEFT-FRONT QUADRANT.
WITH MOISTURE VALUES MAINTAINING OR INCREASING...SUFFICIENT HEATING
AND DYNAMICS THROUGH FRI WILL INCREASE POPS A BIT TODAY AND AGAIN FOR
EASTERN ZONES FRI.

HERE ARE SOME NUMBERS TO PONDER

MCB 89/69/88/70 4243
BTR 90/71/89/72 4243
MSY 89/74/87/75 6354
GPT 87/75/87/75 6365
ASD 89/71/88/70 5253

.NEW...NONE
LA...NONE
MS...NONE.

18

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.